Alert archive / Georgia / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Charleston, SC

March 1, 20257 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this red flag warning at Mar 1, 2025, 3:29 AM EST for 7 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 1, 2025, 11:00 AM EST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2025, 3:29 AM EST (08:29 UTC)
In effect from
Mar 1, 2025, 11:00 AM EST
Expired
Mar 1, 2025, 8:00 PM EST
In force
9 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:21 PM ESTWILDFIRE 05 Nnw Wando, SCA timber fire was reported near the 1100 block of Baldwin Corner Road. Size unknown.
Mar 1, 1:27 PM ESTWILDFIRE 1006 Ssw Huger, SCWildfire reported near Red Hill Road at Havens Ridge Place. A shed was destroyed.
Mar 1, 1:46 PM ESTWILDFIRE 02 Ne Hanahan, SCBrush fire reported near Henry E Brown Jr Blvd at Tanner Ford Blvd. Size unknown.
Mar 1, 1:55 PM ESTWILDFIRE 01 Ne Goose Creek, SCA grass fire was reported near the 300 block of Riverside Circle. Size was roughly 40x40ft.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2025-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2025-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS82 KCHS 010829
RFWCHS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston SC
329 AM EST Sat Mar 1 2025

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-011630-
/O.NEW.KCHS.FW.W.0001.250301T1600Z-250302T0100Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
329 AM EST Sat Mar 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS INLAND
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... 

The National Weather Service in Charleston has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM this morning to 8 PM EST this evening.

* TIMING...From 11 AM this morning to 8 PM EST this evening.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 77.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fire officials should advise their crews in the field. The public
should postpone outdoor burning during this period.

&&

$$
4 follow-up statements
383 
WWUS82 KCHS 011133
RFWCHS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston SC
633 AM EST Sat Mar 1 2025

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-011945-
/O.CON.KCHS.FW.W.0001.250301T1600Z-250302T0100Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
633 AM EST Sat Mar 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS INLAND
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA... 

* TIMING...From 11 AM this morning to 8 PM EST this evening.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 77.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fire officials should advise their crews in the field. The public
should postpone outdoor burning during this period.

&&

$$
740 
WWUS82 KCHS 011523
RFWCHS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston SC
1023 AM EST Sat Mar 1 2025

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-012330-
/O.CON.KCHS.FW.W.0001.250301T1600Z-250302T0100Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
1023 AM EST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS INLAND SOUTHEAST
GEORGIA AND SOUTHEAST SOUTH CAROLINA...

* TIMING...Until 8 PM EST this evening.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 78.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fire officials should advise their crews in the field. The public
should postpone outdoor burning during this period.

&&

$$
162 
WWUS82 KCHS 012211
RFWCHS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston SC
511 PM EST Sat Mar 1 2025

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-020100-
/O.CON.KCHS.FW.W.0001.000000T0000Z-250302T0100Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
511 PM EST Sat Mar 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS INLAND SOUTHEAST
GEORGIA AND SOUTHEAST SOUTH CAROLINA...

* TIMING...Until 8 PM EST this evening.

* WINDS...West 10 to 15 mph with gusts up to 25 to 30 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 77.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fire officials should advise their crews in the field. The public
should postpone outdoor burning during this period.

&&

$$
633 
WWUS82 KCHS 020055
RFWCHS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston SC
755 PM EST Sat Mar 1 2025

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-020200-
/O.EXP.KCHS.FW.W.0001.000000T0000Z-250302T0100Z/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
755 PM EST Sat Mar 1 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM EST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR INLAND SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Mar 1, 12:28 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 1, 12:28 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
1228 AM EST Sat Mar 1 2025

.SYNOPSIS...
High pressure will prevail into Saturday, followed by a dry
cold front Saturday night. High pressure will return Sunday and
linger through the middle of next week before another cold
front moves through.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
No major changes made with the early overnight update.

High pressure will shift farther out in the Atlantic tonight
as the area becomes positioned between the high offshore and an
approaching cold front. The pressure gradient is progged to
slowly tighten, which will keep some degree of wind in place
through the night. Skies will remain clear, but there could some
increase in jet enhanced cirrus spreading from the southwest
late. Lows will range from the mid 40s well inland to the lower
50s at the beaches and Downtown Charleston.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
A dry cold front will approach during the day Saturday before
pushing across the forecast area early Saturday night. Very dry
conditions will lead to nothing more than a few clouds passing
with the front. Breezy conditions are expected with gusts up to
25 mph possible during the afternoon/evening and could continue
into the overnight period. The combination of dry and breezy
conditions will lead to elevated fire weather concerns - see the
Fire Weather section below for details. Gusts across Lake
Moultrie could approach 25 kt, but should fall short; therefore,
a Lake Wind Advisory has not been issued with the latest
forecast package. Temperatures will be back in the mid 70s over
most locations. Lows will range from the mid to upper 30s inland
to the low/mid 40s closer to the coast.

Surface high pressure will spread in from the west Sunday with
decent cold air advection occurring throughout the day. Even
under mostly full insolation, highs will only reach the mid to
upper 50s across southeast South Carolina and lower 60s across
southeast Georgia. Temperatures Sunday night into early Monday
morning are expected to drop below freezing across the interior
counties. Boundary layer looks to decouple Sunday night
resulting in calm winds. Although RH values are on the low side
for most of the night, we included patchy frost in the forecast
for a few hours when RH values reach >60% when some development
could occur inland. Also being that the local frost/freeze
program resumes on March 1, we will need to monitor the
potential for a Freeze Watch or Warning.

Monday will be much of the same with high pressure largely
dominating. Some clouds are expected in the forecast with
shortwave activity moving in from the west. Temperatures will
moderate with highs closer to normal in the low/mid 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The forecast area will remain under the influence of high
pressure both at the surface and aloft on Tuesday, with quiet
and dry weather persisting. Attention then turns to the cut-off
mid level low and the associated surface reflection that will be
moving across the central U.S. This system will continue
towards the East Coast on Wednesday, eventually dragging a cold
front through the local area, likely during the latter half of
the day or Wednesday night. Ample large scale forcing for ascent
and deep moisture will support a band of showers and
thunderstorms with the front. Strong shear will also be present,
so there could be a threat for strong to potentially severe
storms depending on the amount of instability available.
Otherwise, it will be breezy and warm ahead of the front. Rain
chances should decrease Wednesday night, with cooler and dry
high pressure returning for Thursday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
KCHS/KJZI/KSAV: VFR through 06Z Sunday. Wind gusts in excess of
20 kt will occur at all terminals by mid-morning Saturday.

Extended Aviation Outlook: No concerns other than breezy
conditions with gusts up to 20 kt Saturday afternoon.

&&

.MARINE...
Tonight: Southwest winds will surge ever so slightly tonight in
response to a tightening of the pressure gradient. Winds will
peak around 15 kt over the South Santee-Edisto Beach nearshore
leg with 10-15 kt elsewhere. Seas will build to 2-3 ft.

Saturday through Wednesday: Gusty southwest winds are expected
on Saturday ahead of an approaching cold front. Conditions could
approach Small Craft Advisory (SCA) criteria, especially over
the Charleston county nearshore waters where a SCA has been
issued. The front will pass through Saturday night, with another
brief wind surge behind it. Additional SCAs could be needed.
Improving conditions are expected during the latter half of
Sunday with no marine concerns for Monday and Tuesday. The next
time period of concern is Wednesday as a stronger cold front
approaches the area. SCAs at a minimum appear likely for all
waters, including the Charleston Harbor, with the possibility
for Gale Watches/Warnings for some marine zones.

&&

.FIRE WEATHER...
Saturday will offer another day with critical to near critical
RH of 20-30% with wind gusts peaking around 25 mph. This
combined with critically dry fine fuels will continue to
support an enhanced fire danger across much of Southeast South
Carolina and Southeast Georgia. The situation looks a bit too
marginal on winds to support the issuance of a Fire Weather
Watch, but the Fire Danger Statement will be maintained.

Per coordination with various state, federal and military fire
weather partners across both Southeast South Carolina and
Southeast Georgia, a Red Flag Warning may be issued overnight if
winds trend higher with future forecasts. All agencies also
report that fuels are critical especially in the wake of
Hurricane Helene last year and that some erratic fire behavior
has been observed with prescribed burns over the past two days,
but nothing too extreme so far.

The elevated fire danger could linger into Monday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from noon today to 11 AM EST Sunday for
     AMZ350.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Mar 1, 3:26 AM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
326 AM EST Sat Mar 1 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-020830-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
326 AM EST Sat Mar 1 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Frost/Freeze
- Severe Thunderstorm

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:14 PM ESTFreeze WatchCHSBulloch, Effingham, Jenkins, Screven24 hr

Nearby

Red Flag Warnings in Georgia, 2025Red Flag Warnings in South Carolina, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.